Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 93, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 11, 2020, 11:36 AM CDT for Butler County, Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2020, 11:36 AM CDT (16:36 UTC)
- Expired
- Aug 11, 2020, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:34 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 11, 6:34 AM CDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Paducah KY 634 AM CDT Tue Aug 11 2020 .UPDATE... Issued at 634 AM CDT Tue Aug 11 2020 Updated the aviation section for the 12Z TAF issuance. && .SHORT TERM...(Today through Thursday night) Issued at 345 AM CDT Tue Aug 11 2020 The last remaining showers in western Kentucky should exit just before dawn. Upper-level flow will regain west-northwesterly flow, as a surface low in the Great Lakes provides slight troughing to the east of the Quad State. A boundary is setting up just to our north while, behind it, high pressure is centered in the Upper Midwest. An upper-level low organizing around northeastern Oklahoma is becoming more prominent a feature across models for today. This system will slowly work its way eastward and provide a source of instability through the short term. Along with plenty of moisture remaining in the area, the potential for convective development, particularly during afternoon hours, will continue through midweek. Today, Southeast Missouri will see the highest chances of showers and storms. As the upper-level low moves closer, chances become more equitable across the Quad State. With the loss of southerly flow, temperatures will be closer to average in the short term, with highs in the mid 80s to near 90, and lows near 70. Dew points will remain near or above 70. .LONG TERM...(Friday through Monday) Issued at 345 AM CDT Tue Aug 11 2020 Not much change in the longer term period. For Friday and into the weekend, we will remain in a favorable location for unsettled weather, as upper level high pressure sits to our west. This puts our area in a ring of fire type of set up, which means we will be watching disturbances dive southeast into our area around the eastern side of the upper high and bring us periodic shower and thunderstorm chances. Models are fairly dissimilar with regards to timing these features along with the QPF. The signal mainly appears as a diurnal one, but depending on how organized any clusters of storms or MCS type activity can become, we could have precipitation linger into the evening/overnight hours. That will be fine tuned with subsequent updates this week. Difficult to pick out any bonafide focus at the surface, as the pattern is rather diffuse, aside from weak high pressure, until Saturday night into Sunday, when a weak front attempts to move south across the area and may provide a bit more focus for convection. Models differ though on the timing of the front and the amount of post frontal precip. Will keep PoPs in the lower chance category for now. At the beginning of next week, surface high pressure eventually starts building into the area and our rain chances drop significantly. We will also see some decent cold air advection occurring early next week, so we should be seeing a decent drop in temperatures as well as humidity levels by Monday in our northern sections and then area wide by Tuesday, when highs may only be in the upper 70s to low 80s and lows in the upper 50s to low 60s. GFS ensemble members for the 2m temps vary quite a bit out that far, but at least the trend will be cooler. Otherwise, the members are fairly tight for the Friday through Sunday time frame of highs in the 85-90 range and upper 60s to lower 70s for lows with muggy conditions. && .AVIATION... Issued at 634 AM CDT Tue Aug 11 2020 KCGI/KMVN begin the day with near 1 kft cigs, which should slowly lift, eventually to VFR, through the early morning hours. Winds will be light and westerly during the day, variable otherwise. Shower and storm activity will be sparse during the TAF period, with the highest chances at KCGI/KPAH in the late afternoon to early evening hours. Fog development tonight is possible but will be limited by cloud cover. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL SHORT TERM...ATL LONG TERM...CW AVIATION...ATL
Hazardous weather outlook, Aug 11, 3:50 AM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 350 AM CDT Tue Aug 11 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-120900- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 350 AM CDT Tue Aug 11 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of thunderstorms today through tonight, with the highest chances in the afternoon and in Southeast Missouri. Heavy rain and lightning will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday through Sunday. Best chances are in the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 11, 10:11 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1011 AM CDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 1 ENE RALEIGH 37.83N 88.52W
08/10/2020 SALINE IL EMERGENCY MNGR
TREES AND POWER LINES DOWN, SOME ROOF DAMAGE
MAINLY NEAR AND NORTH OF HARRISBURG. SOME
AREAS STILL WITHOUT POWER.
&&Special weather statement, Aug 11, 10:49 AM CDT, 47 minutes before
Special Weather Statement National Weather Service Paducah KY 1049 AM CDT Tue Aug 11 2020 KYZ001-002-MOZ107>110-112-114-111800- Fulton-Hickman-Carter-Ripley-Butler-Stoddard-Mississippi- New Madrid- Including the cities of Hickman, Clinton, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Charleston, and New Madrid 1049 AM CDT Tue Aug 11 2020 ...SPECIAL WEATHER STATEMENT... At 1049 AM, a narrow band of strong thunderstorms extended from just west of Doniphan, east to near Qulin and New Madrid in southeast Missouri. Individual cells were moving east northeast up to 20 mph. However, the line overall was moving little. Very heavy rainfall may cause localized flooding over southeast Butler and southwest Stoddard counties through Noon. Otherwise anticipate frequent lightning, and gusty winds 25 to 35 mph along with pockets of heavy rain. Most of the activity will be along and south of Highway 60. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:43 PM CDT | Special Weather Statement | PAH | Crittenden, Henderson, Union, Webster | 47 min |
| Aug 10, 8:51 PM CDT | Special Weather Statement | PAH | Ballard, Livingston, McCracken | 54 min |
| Aug 10, 9:22 PM CDT | Special Weather Statement | PAH | Caldwell, Daviess, Hopkins, Lyon, McLean, Marshall and 1 more | 53 min |
| Aug 10, 9:28 PM CDT | Special Weather Statement | PAH | Carlisle, Fulton, Graves, Hickman | 47 min |
| Aug 10, 9:49 PM CDT | Special Weather Statement | PAH | Calloway, Christian, Muhlenberg, Todd, Trigg | 71 min |
| Aug 10, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 49 min |
| Aug 10, 7:31 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 44 min |
| Aug 10, 7:36 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 39 min |
| Aug 10, 8:00 PM CDT | Special Weather Statement | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Union and 1 more | 60 min |
| Aug 10, 8:17 PM CDT | Special Weather Statement | PAH | Alexander, Pulaski | 43 min |
| Aug 11, 12:54 PM CDT | Flash Flood Warning | PAH | Wayne | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.